U.S. doctors online nowAsk doctors free
MT
A 27-year-old male asked:

What is the risk of adverse reaction from fentanyl/versed in egd if i tolerated it during oral surgery and vicodin/valium during balloon sinuplasty?

4 doctor answers7 doctors weighed in
Dr. Gary Klugman
Dentistry 47 years experience
Low risk: There is less chance of an adverse reaction if you have already tolerated the drugs before. You didn't know how they will affect you before the oral surgery, now you know.
Dr. James Rotchford
Addiction Medicine 42 years experience
It depends: Contextual factors are very important as you alluded. A prescriber who knows your medical history, use of all medications, alcohol, etc. Is in the best place to start to advise you regarding these mixtures and other options.
Dr. William Jenkins
Specializes in Anesthesiology
Probably no risk: Of an adverse reaction, the risk would be with the administration and monitoring. An allergic reaction to fentanyl is extremely rare and you should tolerate the versed if you did the valium.
Dr. Robert Steinberg
41 years experience
Different procedure: Although the drug risks are the same for each procedure (respiratory depression, airway obstruction), different ones may require different amt's of sedation, and the risks are dose-related. Also, edg requires the gastroscope be inserted orally, so local anesthesia of the throat is often added, and airway compromise is a slightly greater risk. If oral surger was ok, this will probably be as well.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 19, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.